Alert archive / Texas / Special Weather Statements in 2025

Special Weather Statement, NWS Austin/San Antonio, TX

April 5, 2025Real County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at Apr 5, 2025, 1:21 AM CDT for Real County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 5, 2025, 1:21 AM CDT (06:21 UTC)
Expired
Apr 5, 2025, 2:00 AM CDT
In force
39 min
Issued by
NWS Austin/San Antonio, TX
Hail
0.75 in
Wind
30

County Real County, TX

The radar

The Laughlin AFB radar (KDFX), 83 km from the middle of the area, began a volume at 06:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 6.4 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2025-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 85 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2025-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
85 J/kg
Mixed-layer CIN
-451 J/kg
Mixed-layer LCL
1448 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
480 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

256 
WWUS84 KEWX 050621
SPSEWX

Special Weather Statement
National Weather Service Austin/San Antonio TX
121 AM CDT Sat Apr 5 2025
 
TXZ184>186-050700-
Kerr TX-Edwards TX-Real TX-
121 AM CDT Sat Apr 5 2025

...A strong thunderstorm will impact portions of northwestern Kerr,
southeastern Edwards and central Real Counties through 200 AM CDT...

At 120 AM CDT, Doppler radar was tracking a strong thunderstorm near
Vance, or 13 miles northwest of Leakey, moving northeast at 40 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Vance, Prade Ranch, and Kerr Wildlife Management Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
south central Texas.

&&

LAT...LON 2968 9994 2981 10009 3028 9974 3009 9943
TIME...MOT...LOC 0620Z 223DEG 34KT 2981 9996 

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

$$

CP

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Apr 5, 1:21 AM CDT, 0 minutes earlier.

Area forecast discussion, Apr 5, 1:21 AM CDT, 0 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
121 AM CDT Sat Apr 5 2025

...New SHORT TERM, LONG TERM...

.UPDATE...
Issued at 1108 PM CDT Fri Apr 4 2025

A Severe Thunderstorm Watch is in effect for the portions of the Rio
Grande, southern Edwards Plateau, and I-35 Corridor through 5 AM CDT
Saturday. Primary threats include scattered large hail and isolated
large hail up to 2.5 inches in diameter and scattered damaging wind
gusts up to 70 mph.

&&

.SHORT TERM...
(Today through Sunday)
Issued at 118 AM CDT Sat Apr 5 2025

Key Messages:

- Isolated to scattered strong to severe thunderstorms are expected
across the Rio Grande, southern Edwards Plateau, Hill Country and
areas along the I-35 Corridor through this morning.

- Breezy to windy conditions with much cooler temperatures expected
this afternoon. Overnight lows in the mid 30s across the Hill
Country.

Strong to severe thunderstorms are ongoing as of 12:30 AM CDT ahead
of a boundary that stretches along the I-35 corridor into the Rio
Grande Plains. This activity is likely to continue overnight with
the severe weather threat spreading eastward overnight into Saturday
morning. A Severe Thunderstorm Watch is in effect for parts of the
Rio Grande, southern Edwards Plateau, the Hill Country, and areas
along the I-35 corridor through 5 AM CDT. The main severe threats
include large to very large hail up to 2.5 inches in diameters and
damaging wind gusts up to 70 mph. All of this weather is taking
advantage of the instability that an upper level low pressure system
over northern Mexico is supplying across the local area. The upper
level storm system moves east and then northeast into the Southern
Plains by this evening. The severe weather threat across South
Central Texas comes to an end late this morning for areas along and
east of Highway 77. Light to moderate showers and isolated
thunderstorms return across the Rio Grande and southern Edwards
Plateau this afternoon as a mid level short wave axis moves across
that area.

The boundary/Pacific front finally exits the local area in the
afternoon with a cooler airmass filtering and spreading over South
Central Texas. Today's highs range from the upper 50s across the
Hill Country to mid 80s across the southern part of the Rio Grande.
In addition to the cooler temperatures, breezy to windy conditions
are expected throughout the day, especially this afternoon into the
evening. A Wind Advisory may be needed and issued later after the
severe weather threat is over.

As mentioned above, a cooler airmass spreads across the local area
throughout the day to make the overnight temperatures drop to the
mid 30s across the Hill Country, lower to mid 40s along the I-35
corridor and mid to upper 40s over the Coastal Plains. Dry and
cooler conditions persist for the day on Sunday with highs in the
upper 50s across the northern portion of South Central Texas and mid
60s to lower 70s across the Coastal Plains and southern part of the
Rio Grande.

&&

.LONG TERM...
(Sunday night through Friday)
Issued at 118 AM CDT Sat Apr 5 2025

Key Message:

- Unseasonably cold temperatures early Monday morning.

Winds will weaken Sunday night under mostly clear skies allowing for
low temperatures to plummet to very unseasonable values. Lows will
mainly be from the mid 30s to low 40s across the area, though a few
locations in the southern Edwards Plateau or Hill Country could
briefly reach freezing.

Surface high pressure remains over South Central Texas Monday,
shifting east on Tuesday. The upper level flow becomes northwesterly
and remains that way through the week as ridging builds over the
southwestern CONUS. Dry conditions are expected through the week
with a warming trend and mostly clear skies each day. Mid to late
week, highs will be back in the 80s and 90s.

Fire weather conditions will likely be elevated along and west of
U.S. 281 for much of next week due to low humidity. However, winds
will generally be light.

&&

.AVIATION...
(06Z TAFS)
Issued at 1210 AM CDT Sat Apr 5 2025

MVFR to IFR cigs and vsbys are expected across the area terminals
overnight through Saturday evening. Isolated to scattered strong to
severe thunderstorms are on going across the Rio Grande as of 05Z
tonight and activity is expected to push and spread to the east
overnight. The thunderstorm activity should come to an end across
KDRT around 09Z/10Z time frame and for the I-35 sites around 12Z
Saturday. Moderate northerly winds are forecasted to stay in place on
Saturday with gusts up to 25 knots. A second surge of strong winds
and wind gusts up to 30 knots is expected mid to late Saturday
afternoon into the evening with wind speeds around 15 to 25 knots and
gusts up to 35 knots.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              68  43  59  41 /  70   0   0   0
Austin Bergstrom Intl Airport  70  42  60  38 /  70   0   0   0
New Braunfels Muni Airport     73  44  64  40 /  50   0   0   0
Burnet Muni Airport            63  40  58  38 /  50  10   0   0
Del Rio Intl Airport           76  45  69  43 /  40  10   0   0
Georgetown Muni Airport        66  41  57  37 /  70  10   0   0
Hondo Muni Airport             77  42  64  37 /  10   0   0   0
San Marcos Muni Airport        71  42  61  38 /  60   0   0   0
La Grange - Fayette Regional   74  45  60  40 /  70  10   0   0
San Antonio Intl Airport       75  44  63  41 /  30   0   0   0
Stinson Muni Airport           78  46  65  42 /  30   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...17
Long-Term...27
Aviation...17

In the hours before

Special weather statement, Apr 5, 12:13 AM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1213 AM CDT Sat Apr 5 2025

TXZ185-187-203-050600-
Uvalde TX-Real TX-Bandera TX-
1213 AM CDT Sat Apr 5 2025

...A strong thunderstorm will impact portions of southwestern
Bandera, northern Uvalde and southeastern Real Counties through 100
AM CDT...

At 1213 AM CDT, Doppler radar was tracking a strong thunderstorm near
Laguna, or 15 miles northwest of Uvalde, moving northeast at 40 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Laguna, Montell, Tuff, Garner State Park, Rio Frio, Reagan Wells,
Utopia, Leakey, and Concan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
south central Texas.

&&

LAT...LON 2936 10011 2940 10011 2987 9983 2962 9941
      2924 9997
TIME...MOT...LOC 0513Z 218DEG 36KT 2938 9995

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

CP
Special weather statement, Apr 5, 12:15 AM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1215 AM CDT Sat Apr 5 2025

TXZ184-186-050530-
Kerr TX-Edwards TX-
1215 AM CDT Sat Apr 5 2025

...A strong thunderstorm will impact portions of northwestern Kerr
and northeastern Edwards Counties through 1230 AM CDT...

At 1215 AM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southeast of Telegraph, or 17 miles south of Junction, moving
north at 55 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Us-83 Near The Kerr-Kimble County Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
south central Texas.

&&

LAT...LON 3029 9956 3009 9973 3012 9988 3029 9982
TIME...MOT...LOC 0515Z 184DEG 49KT 3024 9975

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

CP
Special weather statement, Apr 5, 12:28 AM CDT, 53 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1228 AM CDT Sat Apr 5 2025

TXZ183-184-050615-
Val Verde TX-Edwards TX-
1228 AM CDT Sat Apr 5 2025

...A strong thunderstorm will impact portions of west central Edwards
and eastern Val Verde Counties through 115 AM CDT...

At 1227 AM CDT, Doppler radar was tracking a strong thunderstorm over
Lake View, or near Del Rio, moving north at 55 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Devils Shores, Del Rio, Pafford Crossing, Loma Alta, Black Brush
Point, 277 South Boat Ramp, San Pedro Canyon, 277 North Campground,
Rough Canyon Recreation Area, Lake View, Spur 406 Campground, Val
Verde Park, Diablo East, Vinegarone, Devils River State Nat Area Del
Norte, Devils River State Nat Area Big Satan, Carta Valley, Cienegas
Terrace, Lake Ridge Ranch, and Long Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
south central Texas.

&&

LAT...LON 3012 10107 3012 10053 2934 10081 2936 10100
      2939 10102
TIME...MOT...LOC 0527Z 184DEG 48KT 2943 10091

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

CP
Special weather statement, Apr 5, 12:53 AM CDT, 28 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1253 AM CDT Sat Apr 5 2025

TXZ183-184-050645-
Val Verde TX-Edwards TX-
1253 AM CDT Sat Apr 5 2025

...Strong thunderstorms will impact portions of Edwards and
northeastern Val Verde Counties through 145 AM CDT...

At 1252 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 14 miles northeast of Long Point to near Carta
Valley to 17 miles north of Alamo Village. Movement was north at 60
mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Rocksprings, Loma Alta, Us-377 Near The Kimble-
Edwards County Line, Devil's Sinkhole State Natural Area, Vinegarone,
Carta Valley, Us-277 Near The Sutton-
Edwards County Line, Kickapoo Cavern State Park, and Devils River
State Nat Area Del Norte.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
south central Texas.

&&

LAT...LON 3029 9984 2962 10028 2962 10070 2960 10070
      2959 10084 3029 10098
TIME...MOT...LOC 0552Z 196DEG 53KT 2963 10077 2975 10061 2967 10033

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

CP
Special weather statement, Apr 5, 1:01 AM CDT, 20 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
101 AM CDT Sat Apr 5 2025

TXZ185>187-050645-
Kerr TX-Real TX-Bandera TX-
101 AM CDT Sat Apr 5 2025

...A strong thunderstorm will impact portions of northwestern
Bandera, northwestern Kerr and eastern Real Counties through 145 AM
CDT...

At 101 AM CDT, Doppler radar was tracking a strong thunderstorm near
Tuff, or near Leakey, moving northeast at 50 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Hunt, Mountain Home, Tuff, Leakey, Lost Maples State Natural Area,
Kerr Wildlife Management Area, and Vanderpool.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
south central Texas.

&&

LAT...LON 3016 9930 3013 9930 3013 9925 2968 9961
      2973 9981 3029 9973
TIME...MOT...LOC 0601Z 209DEG 42KT 2979 9970

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

CP
Special weather statement, Apr 5, 1:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
121 AM CDT Sat Apr 5 2025

TXZ184>186-050700-
Kerr TX-Edwards TX-Real TX-
121 AM CDT Sat Apr 5 2025

...A strong thunderstorm will impact portions of northwestern Kerr,
southeastern Edwards and central Real Counties through 200 AM CDT...

At 120 AM CDT, Doppler radar was tracking a strong thunderstorm near
Vance, or 13 miles northwest of Leakey, moving northeast at 40 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Vance, Prade Ranch, and Kerr Wildlife Management Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
south central Texas.

&&

LAT...LON 2968 9994 2981 10009 3028 9974 3009 9943
TIME...MOT...LOC 0620Z 223DEG 34KT 2981 9996

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

CP

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 8:20 PM CDTSpecial Weather StatementEWXBexar40 min
Apr 4, 9:53 PM CDTSpecial Weather StatementEWXBandera37 min
Apr 4, 10:45 PM CDTSpecial Weather StatementEWXUvalde45 min
Apr 4, 10:49 PM CDTSevere Thunderstorm WarningEWXBandera, Real, Uvalde56 min
Apr 4, 11:42 PM CDTSevere Thunderstorm WarningEWXBandera, Real, Uvalde18 min
Apr 4, 11:44 PM CDTSpecial Weather StatementEWXReal46 min
Apr 4, 11:51 PM CDTSpecial Weather StatementEWXEdwards39 min
Apr 5, 12:00 AM CDTSpecial Weather StatementEWXBandera45 min
Apr 5, 12:13 AM CDTSpecial Weather StatementEWXReal47 min
Apr 5, 12:15 AM CDTSpecial Weather StatementEWXKimble15 min
Apr 5, 12:21 AM CDTSevere Thunderstorm WarningEWXEdwards, Kinney, Val Verde32 min
Apr 5, 12:28 AM CDTSpecial Weather StatementEWXVal Verde47 min
Apr 5, 12:40 AM CDTSevere Thunderstorm WarningEWXEdwards, Kinney, Val Verde14 min
Apr 5, 12:53 AM CDTSpecial Weather StatementEWXEdwards52 min
Apr 5, 1:01 AM CDTSpecial Weather StatementEWXKerr44 min
Apr 5, 1:18 AM CDTSevere Thunderstorm WarningEWXBandera, Gillespie, Kerr, Real57 min
Apr 5, 1:33 AM CDTSpecial Weather StatementEWXVal Verde42 min
Apr 5, 1:40 AM CDTSpecial Weather StatementEWXMaverick, Zavala50 min
Apr 5, 2:16 AM CDTSpecial Weather StatementEWXBlanco, Gillespie, Kendall, Kerr44 min
Apr 5, 2:58 AM CDTSpecial Weather StatementEWXGillespie, Llano47 min
Apr 5, 3:34 AM CDTAreal Flood AdvisoryEWXGillespie, Kerr3 hr

Nearby

Special Weather Statements in Texas, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.